Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 7, 2011, 7:27 PM EDT for 4 counties in Michigan. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 7:27 PM EDT (23:27 UTC)
- Expired
- Jun 7, 2011, 8:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alcona County, MI, Alpena County, MI, Montmorency County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 102 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:30 PM EDT | TSTM WND GST 54 | 1 W Ossineke, MI | |
| Jun 7, 7:40 PM EDT | TSTM WND GST 55 | 3 N Alpena, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 11.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 636 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
663
WUUS53 KAPX 072327
SVRAPX
MIC001-007-119-141-080030-
/O.NEW.KAPX.SV.W.0050.110607T2327Z-110608T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
727 PM EDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALCONA COUNTY IN NORTHERN LOWER MICHIGAN...
ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHEASTERN MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHEASTERN PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 830 PM EDT
* AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF PRESQUE ISLE TO CATHRO TO HILLMAN...AND
MOVING SOUTHEAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
THESE STORMS HAVE A HISTORY OF PRODUCING QUARTER SIZED HAIL AND WIND
GUSTS OVER 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALPENA...OSSINEKE...THE TOWN OF HUBBARD LAKE...LAKEWOOD...FLETCHER
POND...SPRATT...OSSINEKE TOWNSHIP...SPRUCE...NEGWEGON STATE PARK...
BLACK RIVER AND DEVILS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4505 8343 4495 8344 4490 8332 4492 8332
4481 8328 4481 8389 4494 8389 4508 8405
4514 8368 4531 8343 4527 8337 4522 8339
4519 8331 4519 8335 4504 8326 4506 8324
4504 8318 4503 8318
TIME...MOT...LOC 2327Z 309DEG 18KT 4526 8335 4509 8358
4504 8393
WIND...HAIL 60MPH 0.75IN
$$
ARNOTT4 follow-up statements
975
WWUS34 KAPX 072330
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
730 PM EDT TUE JUN 7 2011
MIC001-007-119-141-080030-
/O.CON.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
ALCONA MI-MONTMORENCY MI-ALPENA MI-PRESQUE ISLE MI-
730 PM EDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PRESQUE ISLE...ALPENA...EAST CENTRAL MONTMORENCY AND NORTHERN ALCONA
COUNTIES UNTIL 830 PM EDT...
AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF PRESQUE ISLE TO CATHRO TO HILLMAN...MOVING SOUTHEAST AT
20 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING QUARTER SIZED HAIL AND
WINDS OVER 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ALPENA...OSSINEKE...THE TOWN OF HUBBARD LAKE...FLETCHER POND...
SPRATT...OSSINEKE TOWNSHIP...SPRUCE...NEGWEGON STATE PARK...BLACK
RIVER AND DEVILS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4505 8343 4495 8344 4490 8332 4492 8332
4481 8328 4481 8389 4494 8389 4508 8405
4514 8368 4531 8343 4527 8337 4522 8339
4519 8331 4519 8335 4504 8326 4506 8324
4504 8318 4503 8318
TIME...MOT...LOC 2330Z 309DEG 18KT 4525 8333 4508 8356
4503 8391
WIND...HAIL <50MPH 1.00IN
$$
ARNOTT257
WWUS34 KAPX 072359
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
759 PM EDT TUE JUN 7 2011
MIC141-080008-
/O.CAN.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
PRESQUE ISLE MI-
759 PM EDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESQUE ISLE
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4505 8337 4507 8339 4505 8343 4495 8344
4490 8336 4489 8331 4483 8331 4481 8328
4481 8389 4494 8389 4508 8405 4521 8337
4509 8329 4508 8331 4506 8330 4504 8326
TIME...MOT...LOC 2358Z 309DEG 18KT 4508 8312 4497 8325
4495 8340 4495 8386
WIND...HAIL <50MPH <.50IN
$$
MIC001-007-119-080030-
/O.CON.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
ALCONA MI-MONTMORENCY MI-ALPENA MI-
759 PM EDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALPENA...EAST
CENTRAL MONTMORENCY AND NORTHERN ALCONA COUNTIES UNTIL 830 PM EDT...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES EAST OF ALPENA TO 9
MILES NORTHEAST OF OSSINEKE TO OSSINEKE TO FLETCHER POND...MOVING
SOUTHEAST AT 20 MPH.
THESE STORMS HAVE A HISTORY OF PRODUCING QUARTER SIZED HAIL AND WIND
GUSTS OVER 50 MPH.
LOCATIONS IMPACTED INCLUDE...
OSSINEKE...THE TOWN OF HUBBARD LAKE...OSSINEKE TOWNSHIP...SPRUCE...
NEGWEGON STATE PARK AND BLACK RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4505 8337 4507 8339 4505 8343 4495 8344
4490 8336 4489 8331 4483 8331 4481 8328
4481 8389 4494 8389 4508 8405 4521 8337
4509 8329 4508 8331 4506 8330 4504 8326
TIME...MOT...LOC 2358Z 309DEG 18KT 4508 8312 4497 8325
4495 8340 4495 8386
WIND...HAIL 60MPH 1.00IN
$$
ARNOTT873
WWUS34 KAPX 080022
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
822 PM EDT TUE JUN 7 2011
MIC119-080032-
/O.CAN.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
MONTMORENCY MI-
822 PM EDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTMORENCY
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4505 8336 4507 8339 4505 8343 4495 8344
4491 8338 4488 8330 4483 8331 4481 8328
4481 8389 4491 8389 4516 8367 4521 8337
4513 8331 4508 8329 4508 8331 4504 8327
TIME...MOT...LOC 0022Z 280DEG 36KT 4497 8358
WIND...HAIL <50MPH <.50IN
$$
MIC001-007-080030-
/O.CON.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
ALCONA MI-ALPENA MI-
822 PM EDT TUE JUN 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALPENA AND
NORTHERN ALCONA COUNTIES UNTIL 830 PM EDT...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF THE TOWN OF HUBBARD LAKE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
THE TOWN OF HUBBARD LAKE...OSSINEKE...ALPENA...LAKEWOOD...SPRUCE...
NEGWEGON STATE PARK...BLACK RIVER AND DEVILS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4505 8336 4507 8339 4505 8343 4495 8344
4491 8338 4488 8330 4483 8331 4481 8328
4481 8389 4491 8389 4516 8367 4521 8337
4513 8331 4508 8329 4508 8331 4504 8327
TIME...MOT...LOC 0022Z 280DEG 36KT 4497 8358
WIND...HAIL 60MPH 1.00IN
$$
ARNOTT027
WWUS34 KAPX 080029
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
829 PM EDT TUE JUN 7 2011
MIC001-007-080039-
/O.EXP.KAPX.SV.W.0050.000000T0000Z-110608T0030Z/
ALCONA MI-ALPENA MI-
829 PM EDT TUE JUN 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR ALPENA AND NORTHERN ALCONA
COUNTIES WILL EXPIRE AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4505 8336 4507 8339 4505 8343 4495 8344
4491 8338 4488 8330 4483 8331 4481 8328
4481 8389 4491 8389 4516 8367 4521 8337
4513 8331 4508 8329 4508 8331 4504 8327
TIME...MOT...LOC 0029Z 280DEG 36KT 4496 8349
WIND...HAIL <50MPH <.50IN
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:13 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 7, 7:13 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 713 PM EDT TUE JUN 7 2011 .SYNOPSIS.../ISSUED AT 351 PM/ HAZY...VERY WARM AND HUMID CONDITIONS WILL PREVAIL TONIGHT...WITH ANOTHER DAY OF HOT TEMPERATURES WEDNESDAY. A COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT. UNTIL THIS OCCURS...THERE WILL BE A CHANCE FOR THUNDERSTORMS...BUT MOST AREAS WILL REMAIN DRY. WEDNESDAY NIGHT'S COLD FRONT WILL USHERING IN SIGNIFICANTLY MUCH COOLER WEATHER FOR THURSDAY THROUGH THE WEEKEND. JZ && .SHORT TERM.../ISSUED AT 351 PM/...TONIGHT CONVECTION QUICKLY FIRING ACROSS NORTH SECTIONS OF EASTERN UPPER MICHIGAN THIS AFTERNOON ALONG EDGE OF CAPPING AND IN REGION OF BETTER MOISTURE CONVERGENCE. FURTHER SOUTH...SIMPLY TOO MUCH MIXING WITH DRY AIR JUST OFF THE DECK HAS RESULTED IN DEW POINTS MUCH LOWER THAN EARLIER ANTICIPATED BY GUIDANCE...RESULTING IN AN ABSOLUTE DEARTH OF MOIST CONVECTION (HARDLY A CLOUD IN THE SKY). AS ANTICIPATED BY OVERNIGHT CREW...AN EXCEEDINGLY WARM EARLY JUNE DAY...WITH A FEW RECORDS ALREADY BROKEN ACROSS NORTHERN LOWER MICHIGAN AS READINGS TOP OUT IN THE LOWER 90S. FORECAST CONCERNS TONIGHT CENTER ON EARLY EVENING AND LATE NIGHT THUNDERSTORM POTENTIAL. TONIGHT...BASED OFF CU FIELD...EXPECT EASTERN UPPER CONVECTION TO BUILD SOUTHEAST INTO THE SAINT MARYS RIVER SYSTEM THROUGH THIS AFTERNOON. WILL ALSO NEED TO WATCH POSSIBLE DEVELOPMENT FURTHER WEST ALONG REMNANT OUTFLOW BOUNDARY...WHICH WOULD PROPAGATE EAST BACK INTO EASTERN UPPER MICHIGAN. CAP MAINTAINS FURTHER SOUTH...ALTHOUGH HAVE SOME CONCERNS OUTFLOW FROM EASTERN UPPER ACTIVITY MAY BE ABLE TO KICK OF A STORM OR TWO ACROSS THE STRAITS AND EXTREME NORTHEAST LOWER MICHIGAN. MOST STORMS SHOULD REMAIN SUB-SEVERE...ALTHOUGH AMPLE INSTABILITY AND MODEST 30 TO 40 KNOTS OF 0-6KM BULK SHEAR MAY ALLOW ISOLATED SEVERE SIZE HAIL AND DAMAGING WINDS. BREAK IN THE ACTION EXPECTED LATER THIS EVENING AS INSTABILITY WANES AND EDGE OF CAP CONTINUES NORTH. SOME CONCERN FOR WESTERN UPPER AND NORTH WISCONSIN THUNDERSTORM DEVELOPMENT LATER THIS EVENING WHERE BURGEONING LOW LEVEL JET INTERCEPTS WARM FRONTAL BOUNDARY. PLENTY OF INSTABILITY FOR FORCING TO WORK UPON...WITH UPWARDS OF 2.5K J/KG OF MEAN LAYER CAPE PROGGED BY GUIDANCE. THAT SAID...SOME CINH ALSO REMAINS...WHICH PUTS PROGGED CONVECTIVE DEVELOPMENT IN QUESTION. PROPAGATION VECTORS SUGGEST A GENERAL EAST MOVEMENT TO ANY OF THIS ACTIVITY...PERHAPS MOVING INTO FAR NORTHWEST LOWER AND EASTERN UPPER MICHIGAN DURING THE EARLY MORNING HOURS. SHOULD BE A DOWNWARD TREND IN INTENSITY AND COVERAGE TO ANY ACTIVITY AS INSTABILITY WANES. WILL CONTINUE TO CARRY LOW CHANCY POP MENTION FOR ABOVE AREAS...WITH MUCH OF NORTHERN LOWER MICHIGAN REMAINING DRY. A WARM NIGHT...WITH OVERNIGHT LOWS IN THE 60S TO LOWER 70S. MSB && .LONG TERM.../ISSUED AT 351 PM/...WEDNESDAY AND BEYOND NEAR TERM FORECAST (WEDNESDAY THROUGH FRIDAY)...WEDNESDAY MORNING STARTS WITH LOW PRESSURE OVER THE MINNESOTA ARROWHEAD...WITH A COLD FRONT TRAILING BACK TO THE SOUTHWEST INTO THE CENTRAL PLAINS STATES. THIS FRONT EXPECTED TO SLIDE ACROSS WISCONSIN AND THE UPPER PENINSULA DURING THE AFTERNOON...THEN ACROSS NORTHERN MICHIGAN WEDNESDAY NIGHT/EARLY THURSDAY MORNING. THERE MAY BE SOME LEFTOVER CONVECTION IN THE VICINITY WEDNESDAY MORNING WITHIN LOW LEVEL THETA-E RIDGE OUT AHEAD OF THE COLD FRONT...BUT THINK THE MAJORITY OF THE DAY WILL BE DRY...WARM...AND WINDY. WILL PROBABLY THREATEN A FEW MORE RECORD HIGHS WEDNESDAY AFTERNOON...PARTICULARLY AT GLR (89/2005) AND PLN (90/1950). THE MAIN FOCUS AS FAR AS PRECIPITATION IS CONCERNED WILL BE AHEAD OF THE APPROACHING COLD FRONT WEDNESDAY AFTERNOON/NIGHT. STRONGEST INSTABILITY EXPECTED ACROSS SOUTHERN WISCONSIN WITH MLCAPE VALUES ABOVE 2500J/KG...WHILE THE STRONGEST SHEAR WILL BE TO THE NORTH ACROSS UPPER MICHIGAN/ NORTHERN WISCONSIN (GREATER THAN 50KTS 0-6KM SHEAR ACROSS EASTERN UPPER MICHIGAN). ANTICIPATE ARRIVAL OF ANOTHER ROUND OF STORMS AFTER 21Z...WITH SEVERE STORMS A DEFINITE THREAT (BOTH LARGE HAIL AND DAMAGING WIND GUSTS). GREATER CHANCE FOR ROTATING UPDRAFTS ACROSS EASTERN UPPER/TIP OF THE MITT COUNTIES CLOSER TO MID LEVEL WIND MAX. PRECIPITATION EXPECTED TO EXIT THE FORECAST AREA EARLY THURSDAY MORNING ALONG WITH THE COLD FRONT...WITH LOW CLOUDS EXPECTED TO FILL IN BEHIND THE BOUNDARY THURSDAY MORNING. HIGH PRESSURE ACROSS NORTHERN ONTARIO WILL BUILD INTO MICHIGAN BEHIND THE COLD FRONT FOR THURSDAY...BRINGING WITH IT A COOLER AND DRIER NORTH/NORTHEAST WIND AS DEW POINTS SETTLE BACK INTO THE 40S. EXPECT LOW CLOUDS TO MIX OUT INTO A CU/SC DECK DURING THE MORNING... THEN BECOMING CLEAR/PARTLY CLOUDY THURSDAY NIGHT. HIGHS THURSDAY SHOULD BE SUBSTANTIALLY COOLER...LOWER-MID 60S ACROSS EASTERN UPPER/ TIP OF THE MITT...LOWER-MID 70S CLOSER TO SAGINAW BAY WHERE DOWNSLOPING WILL BOOST TEMPERATURES A BIT. COLD FRONT BY FRIDAY WILL BE HUNG UP ACROSS THE OHIO VALLEY AND EXTENDING BACK INTO THE MID MISSISSIPPI VALLEY/CENTRAL PLAINS...AND FROM THERE IT WILL BE A BATTLE BETWEEN THE AREA OF HIGH PRESSURE SOUTH OF JAMES BAY PUMPING COOLER/DRIER AIR INTO THE FORECAST AREA...AND SHORT WAVE ENERGY MOVING INTO THE UPPER MIDWEST THAT MAY TRY TO ENTICE THE BOUNDARY BACK NORTH. CURRENT THINKING IS THAT FRIDAY WILL BE MOSTLY DRY...MAY SEE SOME PRECIP TRY TO SNEAK INTO THE M-55 CORRIDOR LATER IN THE DAY. BUT WILL BE ADDING RAIN CHANCES IN FOR FRIDAY NIGHT. EXTENDED FORECAST (SATURDAY THROUGH TUESDAY)...LARGER SCALE PATTERN FOR THE EXTENDED PERIODS A BIT RETROGRESSIVE IN THE MEAN...BUT LOOKING FLATTER OVERALL AS RIDGING BECOMES MORE EXPANSIVE ACROSS THE SOUTHERN HALF OF THE CONUS. UPPER LEVEL DISTURBANCE MENTIONED IN FRIDAY'S DISCUSSION WILL BE RIDING THE TOP OF THE RIDGE ACROSS THE GREAT LAKES REGION THIS WEEKEND...GUIDANCE COMING AROUND TOWARD TRACKING THE MAIN ENERGY ACROSS THE FORECAST AREA SATURDAY...ECMWF CONTINUES TO SHOW A CLOSED MID LEVEL CIRCULATION AND THE GGEM HAS COME ON BOARD AS WELL...BUT THE TRACK OF THIS LOW IS QUITE A BIT FARTHER NORTH ON THE 07/00Z ECMWF THAN ITS 06/12Z RUN (WHICH TRACKED THE UPPER LOW ACROSS SOUTHERN LOWER MICHIGAN). OPERATIONAL GFS PROBABLY A BIT WEAK AND NOT DRAWING THE SURFACE FRONT FAR ENOUGH NORTH...PREFER THE IDEA OF SURFACE LOW PRESSURE CROSSING LOWER MICHIGAN SATURDAY AND HANGING ON TO RAIN CHANCES DURING THE DAY (THOUGH ECWMF PRETTY AGGRESSIVE WITH DRY SLOTTING SATURDAY). PLAN TO CONTINUE TO PUSH ALONG THE DRY FORECAST FOR SUNDAY AS SHORT WAVE SLIDES TO QUEBEC AND THE LOWER GREAT LAKES...AND HAVE TRENDED HIGH TEMPERATURES DOWN SEVERAL DEGREES AS WELL. HEADING INTO THE START OF NEXT WEEK LOOKS LIKE HIGH PRESSURE WILL RULE THE ROOST FOR A COUPLE OF DAYS WITH RISING HEIGHTS ALOFT...GFS IS MORE AGGRESSIVE WITH UPSTREAM TROUGHING AND SUBSEQUENT DOWNSTREAM RIDGING INTO THE UPPER GREAT LAKES. THIS WOULD HAVE AN IMPACT ON THE DEGREE OF TEMPERATURE MODERATION EARLY NEXT WEEK...BUT WILL PROBABLY TEMPER THIS IDEA A BIT FOR NOW. THUS WILL KEEP FORECAST HIGHS BELOW AVERAGE HEADING INTO MONDAY...AND WARM THINGS UP MORE FOR TUESDAY. DOES APPEAR AS IF WE CAN CONTINUE THE DRY FORECAST FOR MONDAY AND STRETCH THAT OUT INTO TUESDAY AS WELL. JPB && .MARINE.../ISSUED AT 351 PM/ WINDS WILL INCREASE FROM THE SOUTHWEST LATER TONIGHT AS WARM FRONT LIFTS NORTH THROUGH THE FORECAST AREA...WITH THE POSSIBILITY OF SMALL CRAFT ADVISORIES BEING NEEDED AT LEAST IN THE LAKE MICHIGAN NEARSHORE ZONES AS WELL AS ON WHITEFISH BAY AND THE ST. MARY'S RIVER BY WEDNESDAY MORNING. COLD FRONT COMES ACROSS THE FORECAST AREA WEDNESDAY NIGHT AND WILL SWING WINDS AROUND TO THE NORTH/NORTHEAST FOR THURSDAY...AND EVENTUALLY AROUND TO THE EAST BY FRIDAY MORNING AS HIGH PRESSURE TO THE NORTHEAST OF THE UPPER GREAT LAKES TAKES OVER. JPB && .AVIATION.../ISSUED AT 713 PM/...VALID FOR 00Z TAFS APN WILL EXPERIENCE A STRONG/SVR THUNDERSTORM THRU 01Z...WITH GUSTS TO 40 KTS OR HIGHER EXPECTED...ALONG WITH LARGE HAIL...TORRENTIAL RAIN AND FREQUENT LIGHTNING. THE REST OF NRN LWR MICHIGAN WILL EXPERIENCE VFR CONDITIONS AND LIGHT WINDS THRU THE 24 HR FORECAST PERIOD. LOW LEVEL JET DEVELOPMENT TONIGHT WILL LEAD TO WIND SHEAR THROUGH EARLY WEDNESDAY MORNING. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 7, 4:03 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 403 PM EDT TUE JUN 7 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 081200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 403 PM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN AND THE TIP OF THE MITT COUNTIES OF NORTHERN LOWER MICHIGAN TONIGHT. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...SMALL HAIL MAY OCCUR WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS ARE EXPECTED ACROSS EASTERN UPPER AND FAR NORTHWEST LOWER MICHIGAN WEDNESDAY MORNING...WITH ANOTHER ROUND OF THUNDERSTORMS MORE LIKELY ACROSS ALL OF NORTHERN MICHIGAN AFTER 5 PM WEDNESDAY AFTERNOON. THIS LATTER ACTIVITY MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FRIDAY NIGHT...BUT SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER SPOTTERS SHOULD RELAY ANY REPORTS OF HAIL AND/OR STRONG WINDS. SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY AFTERNOON/NIGHT. JPB
In the hours before
Special weather statement, Jun 7, 5:18 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 518 PM EDT TUE JUN 7 2011 MIZ008-015>017-072130- CHEBOYGAN MI-CHIPPEWA MI-EMMET MI-MACKINAC MI- 518 PM EDT TUE JUN 7 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EPOUFETTE TO CEDARVILLE...AND MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... EAST LAKE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Local storm report, Jun 7, 6:25 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
625 PM EDT TUE JUN 07 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL KINROSS 46.27N 84.48W
06/07/2011 M0.75 INCH CHIPPEWA MI PUBLIC
&&
EVENT NUMBER APX1100441
LOCKERLocal storm report, Jun 7, 7:00 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
700 PM EDT TUE JUN 07 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0658 PM HAIL 15 N ATLANTA 45.22N 84.15W
06/07/2011 M1.00 INCH PRESQUE ISLE MI TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
EVENT NUMBER APX1100442
ARNOTTThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:09 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 6, 10:39 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Crawford, Oscoda | 39 min |
| Jun 6, 11:51 PM EDT | Special Marine Warning | APX | 84 min | |
| Jun 7, 5:22 PM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 41 min |
| Jun 7, 5:48 PM EDT | Special Marine Warning | APX | 72 min | |
| Jun 7, 6:01 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Presque Isle | 46 min |
| Jun 7, 6:05 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 42 min |
| Jun 7, 6:09 PM EDT | Special Marine Warning | APX | 66 min | |
| Jun 7, 6:34 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Montmorency, Presque Isle | 56 min |
| Jun 7, 6:50 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan, Montmorency, Otsego | 55 min |
| Jun 7, 7:04 PM EDT | Special Marine Warning | APX | 116 min | |
| Jun 7, 7:47 PM EDT | Severe Thunderstorm Warning | APX | Montmorency | 18 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.